Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this red flag warning at Oct 16, 2020, 2:34 PM CDT for 17 counties in Illinois; 30 counties in Missouri. It took effect at Oct 17, 2020, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2020, 2:34 PM CDT (19:34 UTC)
- In effect from
- Oct 17, 2020, 11:00 AM CDT
- Expired
- Oct 17, 2020, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 47 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS83 KLSX 161934 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service Saint Louis MO 234 PM CDT Fri Oct 16 2020 ILZ058>060-064-065-069-070-074-079-097>102-MOZ026-027-034>036-041- 042-047>052-059>065-072>075-083>085-099-171030- /O.UPG.KLSX.FW.A.0003.201017T1600Z-201018T0000Z/ /O.NEW.KLSX.FW.W.0004.201017T1600Z-201017T2300Z/ Audrain MO-Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL- Cole MO-Crawford MO-Dent MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL- Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-Monroe IL- Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-Pike MO- Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL- Washington MO- 234 PM CDT Fri Oct 16 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN AND CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS... The National Weather Service in Saint Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 061, 062, 063, 064, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * 20 FOOT WINDS...South 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 18 TO 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ ILZ095-096-MOZ018-019-171030- /O.NEW.KLSX.FW.W.0004.201017T1600Z-201017T2300Z/ Adams IL-Brown IL-Knox MO-Lewis MO- 234 PM CDT Fri Oct 16 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... The National Weather Service in Saint Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM CDT Saturday. * AFFECTED AREA...In Illinois, Fire Weather Zones 095 and 096. In Missouri, Fire Weather Zones 018 and 019. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Glass
3 follow-up statements
871 WWUS83 KLSX 170303 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service Saint Louis MO 1003 PM CDT Fri Oct 16 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-083>085-099-171515- /O.CON.KLSX.FW.W.0004.201017T1600Z-201017T2300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Dent MO-Fayette IL- Franklin MO-Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL- Knox MO-Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO- Marion IL-Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- 1003 PM CDT Fri Oct 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN AND CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 095, 096, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 018, 019, 026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 061, 062, 063, 064, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * 20 FOOT WINDS...South 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 18 to 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ 19
706 WWUS83 KLSX 170954 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service Saint Louis MO 454 AM CDT Sat Oct 17 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-083>085-099-172200- /O.CON.KLSX.FW.W.0004.201017T1600Z-201017T2300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Dent MO-Fayette IL- Franklin MO-Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL- Knox MO-Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO- Marion IL-Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- 454 AM CDT Sat Oct 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN AND CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS... * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 095, 096, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 018, 019, 026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 061, 062, 063, 064, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * 20 FOOT WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 19 to 25 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ GKS
872 WWUS83 KLSX 171941 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service Saint Louis MO 241 PM CDT Sat Oct 17 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-083>085-099-172300- /O.CON.KLSX.FW.W.0004.000000T0000Z-201017T2300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Dent MO-Fayette IL- Franklin MO-Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL- Knox MO-Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO- Marion IL-Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- 241 PM CDT Sat Oct 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN AND CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS... * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 095, 096, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 018, 019, 026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 061, 062, 063, 064, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * 20 FOOT WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 17 to 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Glass
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Oct 16, 12:26 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 16, 12:26 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1226 PM CDT Fri Oct 16 2020
.SHORT TERM... (Through Late Saturday Afternoon)
Issued at 322 AM CDT Fri Oct 16 2020
A strong surface ridge centered over the Northern and Central
Plains will drop southeastward into the Southern Plains later
today and into the Tennessee Valley region tonight. A clear sky,
light wind, and low surface dew points has resulted in frost and
near freezing temperatures across parts of our area early this
morning. Will see a gradual warming trend beginning this afternoon
with plenty of solar insolation today. By Saturday highs will be
slightly above normal with strong and gusty south-southwest winds
on the backside of the surface ridge.
GKS
.LONG TERM... (Saturday Night through Thursday)
Issued at 322 AM CDT Fri Oct 16 2020
The deterministic and ensemble guidance were consistent that we will
be getting into a wetter and more active weather pattern beginning
Sunday. A cold front will drop southeastward through our forecast
area late Saturday night and Sunday as a shortwave moves eastward
through the Northern Plains and Great Lakes region. Showers can
be expected along and just behind this front Sunday and Sunday
night. Strong cold air advection behind this front will lead to
much colder temperatures on Sunday across northeast and central MO
and west central IL, and across the entire forecast area on
Monday. Highs on Monday will be 15 to 20 degrees below normal. The
chance of rain will continue on Monday, at least across southeast
MO and southwest IL as the front becomes nearly stationary with a
weak surface low moving along it. Did not stray too much from the
NBM temperature and precipitation forecast beyond Monday night as
there was a large spread in ensemble members and significant
differences between the operational GFS and ECMWF models. The
models were relatively consistent that another strong cold front
will drop southeastward through the forecast area Thursday
afternoon and night as the upper level trough deepens over the
Northern Plains and Great Lakes region with another band of mainly
post frontal rain for our area followed by colder temperatures.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1214 PM CDT Fri Oct 16 2020
The main issued through the forecast period will be wind. Westerly
surface winds will gust from 22-26 kts this afternoon, diminishing
by early evening. Surface winds will gradually back through the
night. A stout southwesterly LLJ centered across northwest MO is
expected to produce a period of LLWS conditions at KCOU and KUIN
from around 09-14z. From mid-late morning on Saturday the
southerly surface winds will increase dramatically at all the
terminals, gusting from 25-30+ kts by midday. Otherwise VFR
flight conditions are expected through the forecast period.
Glass
&&
.FIRE WEATHER...
Issued at 322 AM CDT Fri Oct 16 2020
Elevated fire danger can be expected this afternoon across all
but southeast MO where winds will not be as strong. The
combination of 10 hour fuel moisture of only 7-8 percent, minimum
relative humidity around 25 percent, and west or southwest winds
around 15 mph with higher gusts will result in elevated fire
danger this afternoon. The combination of a tight surface pressure
gradient and a strong southwesterly low level jet will lead to
even stronger winds on Saturday. This along with continued dry
fuels and low afternoon relative humidity may result in red flag
conditions across parts of the area Saturday afternoon. Because of
this have issued a Fire Weather Watch for Saturday afternoon for
most of our area.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch from Saturday morning through Saturday
evening for Audrain MO-Boone MO-Callaway MO-Cole MO-
Crawford MO-Dent MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-
Washington MO.
IL...Fire Weather Watch from Saturday morning through Saturday
evening for Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene
IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Oct 16, 4:32 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 432 AM CDT Fri Oct 16 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 432 AM CDT Fri Oct 16 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Elevated fire danger is expected across the area today due to low relative humidity, dry fuels, and 10-15 mph west winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Critical fire weather conditions appear likely area-wide on Saturday afternoon. A Fire Weather Watch has been issued for all areas other than portions of northeast Missouri and west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:45 AM CDT | Fire Weather Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more | 10 hr |
| Oct 16, 2:29 PM CDT | Wind Advisory | LSX | Adams, Brown, Calhoun, Greene, Jersey, Macoupin and 2 more | 28 hr |
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Illinois, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.